Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 71, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 27, 2012, 5:05 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2012, 5:05 AM EDT (09:05 UTC)
- Expired
- Jul 27, 2012, 12:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
445 WHUS73 KMQT 270905 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 505 AM EDT FRI JUL 27 2012 LSZ240-271600- /O.NEW.KMQT.SC.Y.0071.120727T0905Z-120727T1600Z/ SAXON HARBOR WI TO BLACK RIVER MI- 505 AM EDT FRI JUL 27 2012 /405 AM CDT FRI JUL 27 2012/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT /11 AM CDT/ TODAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTHEAST...WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ248>250-271600- /O.NEW.KMQT.SC.Y.0071.120727T0905Z-120727T1600Z/ HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI- 505 AM EDT FRI JUL 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 14 KNOTS FROM THE EAST...WITH GUSTS UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT FRIDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 4:28 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 27, 4:28 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 428 AM EDT FRI JUL 27 2012 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 425 AM EDT FRI JUL 27 2012 HIGH PRESSURE WORKING IN TODAY WILL HELP TO CLEAR SKIES DURING THE AFTERNOON HOURS AND WARM TEMPERATURES TO CLOSER /BUT STILL SLIGHTLY BELOW/ NORMAL. UNTIL THEN...CONTINUED PRECIP EXPECTED ACROSS SOUTH CENTRAL UPPER MI...TRANSITIONING TO THE EAST NEAR LAKE MICHIGAN AND THEN DISSIPATING AS DRY AIR STARTS TO WORK IN LATER IN THE DAY. CURRENT UPPER LEVEL ANALYSIS HAS 500MB SHORTWAVE PEGGED OVER THE UPPER GREAT LAKES REGION AND CONTINUING ON ITS TRACK TO THE SOUTHEAST AS IT LOSES STRENGTH. AS IT EXITS THE REGION...300MB JET FORCING WILL ALSO SLIDE TO OUR SOUTH PULLING IN DRIER NWLY WINDS. AT THE SURFACE...LOW PRESSURE MAXIMA AND ASSOCIATED COLD FRONT WILL ALSO EXIT TO THE SOUTHEAST. HOWEVER LINGERING POOL OF LOW LEVEL MOISTURE WILL STICK AROUND THROUGH THE MORNING HOURS AS WILL DECENT QVECTOR CONVERGENCE. WITH SHOWERS ONGOING...EXPECT THEM TO CONTINUE AND FOLLOW THE BEST H850-500 CONVERGENCE TO THE EAST DURING THE MORNING. HOWEVER...A BRIEF LOOK AT CAPE VALUES AND LAPSE RATES SHOWS VERY LOW PROBABILITY OF FAVORABLE INSTABILITY FOR THUNDERSTORM DEVELOPMENT. HOWEVER THIS IS AN AUTUMN LIKE SET UP...SO EVEN WITH UNFAVORABLE INSTABILITY AND A LOW STRATUS DECK...A FEW ISOLATED RUMBLES OF THUNDER CANNOT BE RULED OUT. FORECAST SOUNDINGS THEN INDICATE MID AND UPPER LEVEL DRY AIR WORKING INTO THE CWA VIA A STRONG 500MB RIDGE AND SURFACE HIGH PRESSURE /AS IS SEEN ON CURRENT VIS IR SATELLITE/. THIS DRY AIR WILL QUICKLY CUT OFF MOISTURE AVAILABILITY BY EARLY AFTERNOON ACROSS THE REGION...AND WITH THE FORCING EXITING TO THE SOUTHEAST...EXPECT ANY LINGERING SHOWERS TO COME TO AN END. EXPECT RIDGING TO REMAIN THROUGHOUT THE NIGHT TONIGHT AND INTO SATURDAY MORNING. ONCE SURFACE HIGH PRESSURE MOVES INTO PLACE ACROSS WI AND UPPER MI...WINDS WILL BEGIN TO SHIFT TO THE NORTH AND THEN EVENTUALLY TO THE SOUTHEAST WHILE BECOMING VERY LIGHT AND VARIABLE. INFLUX OF DRY AIR WILL WORK TO CLEAR CLOUD COVER ACROSS THE REGION AND CEASE ANY FOG POTENTIAL. THOUGH DAYTIME TEMPERATURES WILL HAVE WARMED INTO THE LOW TO MID 70S ACROSS THE REGION...THE LACK OF CLOUD COVER AND LIGHT WINDS WILL CAUSE TEMPERATURES TO DROP CONSIDERABLY DURING THE NIGHT...POSSIBLY DIPPING INTO THE UPPER 40S FOR SOME AREAS INLAND. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 425 AM EDT FRI JUL 27 2012 SAT/SAT NGT...CWA WL BE DOMINATED BY SFC HI PRES IN THE CENTRAL GREAT LAKES AND UNDER WNW FLOW ALF E OF UPR RDG CENTERED IN THE HI PLAINS. ALTHOUGH NUMERICAL GUIDANCE HINTS A SHRTWV EMBEDDED IN THIS UPR FLOW WL MOVE THE UPR LKS...OVERALL DRYNESS OF THE AIRMASS IN PLACE SHOULD LIMIT THE IMPACT TO SOME PATCHY MID/HI CLDS MAINLY SAT NGT. WITH H85 TEMPS ARND 14C SAT AFTN...EXPECT MAX TEMPS TO PEAK ARND 80 AWAY FM THE MODERATING INFLUENCE OF THE GREAT LKS. RETURN SW FLOW AND HIER PWAT SHOULD LIMIT THE DIURNAL FALL OF TEMP ON SAT NGT...ESPECIALLY OVER THE W. EXPECT THE LOWEST MIN TEMPS ON SAT NGT OVER THE INTERIOR SCNTRL AND E CLOSER TO DEPARTING HI/WEAKER PRES GRADIENT/CORE OF DRIER AIR. SUN...ALTHOUGH THE 00Z NAM GENERATES SOME SHRA WITH RETURN SW FLOW OF INCRSG PWAT TO NEAR 1.5 INCH ARND HI PRES NEAR DTX AND UNDER SHRTWVS EMBEDDED IN WNW FLOW ALF...LINGERING LARGER SCALE ACYC FLOW ARND PERSISTENT HI PRES TO THE SE AND LACK OF FOCUSED DYNAMIC FORCING SUGS ANY ACTIVITY WL BE ISOLD AND TIED TO LK BREEZE BNDRYS. WITH H85 TEMPS RISING TO ARND 16C...EXPECT HI TEMPS TO BE ABOUT 2C HIER THAN ON SAT AWAY FM LK MODERATION...WHICH WL BE MOST PRONOUNCED NEAR LK MI IN LLVL SLY FLOW. SUN NGT...DESPITE LOSS OF DIURNAL HEATING...APRCH OF SHRTWV/ SOMEWHAT SHARPER DEEP LYR QVECTOR CNVGC/MORE NEUTRAL TO WEAKLY CYC FLOW IN THE PRESENCE OF PWAT HOLDING NEAR 1.5 INCH WARRANTS A MENTION OF SOMEWHAT HIER POPS. MORE CLDS WL RESTRICT THE DIURNAL FALL OF TEMP. EXTENDED...THE UPR GRT LKS WL REMAIN UNDER THE UNFLUENCE OF WNW FLOW ALF. TIMING OF DISTURBANCES EMBEDDED WITHIN THIS FLOW THAT MIGHT ENHANCE SHRA/TS CHCS IS MAIN CHALLENGE BUT PROBLEMATIC AT BEST. THERE IS CONSENSUS AMONG THE 00Z GFS/00Z CNDN/12Z ECWMF THAT A STRONGER SHRTWV WL MOVE THRU THE UPR LKS ON MON/TUE...SO MAINTAINED CONSENSUS FCST MID/HI CHC POPS FOR THAT TIME. ALTHOUGH SOME MODELS SHOW MORE SUBSTANTIAL DRYING BY MID WEEK...MAINTAINED AT LEAST SCHC POPS ON WED/THU TO ACCOUNT FOR DISTURBANCES IN THE WNW FLOW THAT MIGHT INFLUENCE THE CWA. WITH H85 TEMPS GENERALLY WITHIN A COUPLE DEGREES OF 15C IN THE EXTENDED FCST...EXPECT TEMPS NOT FAR FM THE SEASONABLE NORM. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1115 PM EDT THU JUL 26 2012 ISO-SCT SHOWERS CONTINUE TO SPIN AROUND AN AREA OF LOW PRESSURE ALOFT. THIS FEATURE WILL CONTINUE TO SINK SOUTHEAST FROM FAR N WI AND SHIFT NEAR FAR S UPPER MI BY 12Z FRIDAY. WHILE MUCH OF THE CONVECTION IS OVER...SHOWERS REMAIN. HIGH CLOUDS WILL LIKELY ACT TO KEEP FOG FROM DROPPING TOO LOW AT ANY OF THE SITES OVERNIGHT. LOOK FOR CEILINGS TO RISE AND VFR AT ALL SITES BETWEEN 13-21Z...WITH A CLEAR SKY AND CALM WINDS FIGURED FRIDAY NIGHT AS HIGH PRESSURE SETS UP OVER THE UPPER GREAT LAKES. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 425 AM EDT FRI JUL 27 2012 LOW PRESSURE OVER LAKE MICHIGAN THIS MORNING WILL CONTINUE MOVING TO THE SOUTHEAST DURING THE DAY...ALLOWING HIGH PRESSURE TO MOVE IN AND EFFECTIVELY BEGIN CLEARING SKIES BY AFTERNOON. AS THIS TRANSITION TAKES PLACE...EXPECT SOME GUSTY NORTHEASTERLY WINDS DURING THE MORNING HOURS...WITH SUSTAINED WINDS BETWEEN 15 AND 20 KNOTS. ONCE HIGH PRESSURE RIDGE STARTS WORKING IN...WINDS WILL QUICKLY DIMINISH AND BEGIN TRANSITIONING TO A MORE SOUTHERLY DIRECTION. WAVE HEIGHTS AROUND 4 FEET ACROSS THE FAR WESTERN AND EASTERN LAKE TO START THE DAY WILL ALSO BEGIN TO SUBSIDE. AFTER TONIGHT...EXPECT WINDS GENERALLY AOB 20 KTS THRU THE FCST PERIOD WITH RELATIVELY WEAK PRES GRADIENT OVER THE UPPER LAKES TYPICAL OF MID SUMMER. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JMW LONG TERM...KC AVIATION...KF MARINE...JMW/KC
Hazardous weather outlook, Jul 26, 7:19 PM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 719 PM EDT THU JUL 26 2012 MIZ001>007-009>014-084-085-271200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 719 PM EDT THU JUL 26 2012 /619 PM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG THE WISCONSIN BORDER. ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 40 MPH AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FRIDAY...DIMINISHING DURING THE AFTERNOON. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG WINDS OR HAIL. LSZ162-240>251-263>267-271200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 719 PM EDT THU JUL 26 2012 /619 PM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ACROSS FAR WESTERN AND SOUTHERN PORTIONS OF LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING...THEN AGAIN SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-271200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 719 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS TO 40 MPH AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07/KF
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.